lorag 17/01/15
Last reply 3 years ago
Decided to stop meds

I have decided to stop Tecfidera, I was using it for 7 months and was getting sick of feeling really bloated and people asking if I was pregnant, I was start to get diarrhea with incontinence of the bowel. Lucky I’m currently not working because that would’ve been really embarrassing. So decided to stop the meds, just not worth it, I was scared to go out just in-case I go to the toilet in my pants.

I feel meds just don’t agree with me because all the MS meds I have been on I get bad side affects. I am scared of what will happen but think what ever God has install for me I will accept. Maybe I’m not suppose to be on medication. So I have decided to the diet thing which I was doing anyway but will be stricter on myself more.

Just wanted to share with people that understand.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


graham100
3 years ago

I really do. I stopped taking all the bloody pills months ago still trying to cure the constipation they caused. Lol. Don’t feel any worse. Not telling the nurse in case they decide I’m SP. Then no new stuff if it comes along. Think about it. Good luck.


juls
3 years ago

“the diet thing” is a very good idea, a book called “overcoming multiple sclerosis” by Professor Jelinik is very good as it the website by the same name. I read it and have adopted some of it because I not that disciplined. But it has a lot of very good information in it about essential fatty acids “omega 3” and the effects of saturated fat on inflammatory diseases.


lucinda
3 years ago

Hi @lorag

I love the thought of the natural approach. I never took pain killers, nothing, water and food was my meds! I didn’t really want to go on anything, but 3 months ago I started on Tecfidera.

It must of been very uncomfortable with the belly issues!

I’ve only had flushing with mine which I can cope with. I’m extremely tired though, more than before. Did you get this?

Feed yourself with loads of goodness, nutrition is so very important.

Lucinda x


lorag
3 years ago

Lucinda now that I have stopped the meds I have more energy and my leg isn’t so stiff. I did get flushing but still got them till the end didn’t bother me but they started to come on after a couple of hours after I took the medication which is weird.

I have started to realize I have always had stomach problems and the meds just made it worse, and what I have learned over the years is the health of your liver contributes to problems with your bowel etc. So my theory is the meds must of been affected my liver like all meds do, and because my liver isn’t the greatest the meds weren’t helping. So I’m concentrating on looking after my liver which is a main organ in your body.


aussiekylie
3 years ago

I’m with @juls it’s definitely worth looking into the Overcoming Multiple Sclerosis site. I’m on the diet and working on the other lifestyle factors. You’ve got nothing to lose and everything to gain by giving it a try.


lorag
3 years ago

Thanks guys I have read and already do what overcoming ms book says. I do combination of swank, terry whalts(spelt wrong). I just got to be strong and stick with it cause that’s all I got now.


juls
3 years ago

Me too lorag, my biggest problem I am ashamed to say is cigarette smoking and depression. I have a really great husband and lots of things in life to be very grateful for. I just have to get my act together. I am taking Gilenya which is still in the trial phase I think, but I don’t think it is doing me a lot of good. Being unemployed for the first time almost 35 years is not helping me and at the moment, during the day I can’t go out of the house in the very hot weather we are having. I am winging too much which is not usually like me at all.


lorag
3 years ago

i hear u juls, i’m in the same boat being unemployed for the first time in over 20years, its really hard. Life at the momentn isn’t being fair to me lately, my car has broken down and will cost up to $4500 to fix. i live on my own too. Just not what I dreamed how my life would be.


Anonymous
3 years ago

I have been on tecfidera and currently on Gilenya. Tecfidera did not agree with me either. I have been waiting for the day that something legitimate came along to stop this run away train called MS. The diets will simply ensure you are not overweight when in your wheelchair. I start the first drug next month that proved it could stop and reverse MS with only 8 treatments in 12 months and then no more for life for about 80% of the clinical trial patients. I know people who made remarkable recoveries on it. Look at all of the references and testimonials in this blog for Lemtrada. Ask US-Emma. Good luck!


judy-gy
3 years ago

Ms causes bowel problems and stiff legs. I hope you do find the right medicine for you, I don’t have the bloating, but it was obviously an important issue for you. Jx


lorag
3 years ago

I am interested in asking about Lemtrada. I did have bowel problems for a number of years but not this bad. Certain foods or tablets make it worse and I feel that tecfidera made it worse (my stomach really really stuck out). Its very confusing sometimes to or know if the medication is making you better or worse or is just MS being MS.

Post Comment

You must be logged in to reply to this topic.